Author
Howell, P
Ockendon, H
Ockendon, J
Journal title
Australian and New Zealand Industrial and Applied Mathematics Journal
DOI
10.1017/S144618112000019X
Issue
4
Volume
62
Last updated
2022-08-06T02:16:03.287+01:00
Page
355-385
Abstract
Motivated by the manufacture of carbon fibre components, this paper considers the smooth draping of loosely woven fabric over rigid obstacles, both smooth and nonsmooth. The draped fabric is modelled as the continuum limit of a Chebyshev net of two families of short rigid rods that are freely pivoted at their joints. This approach results in a system of nonlinear hyperbolic partial differential equations whose characteristics are the fibres in the fabric. The analysis of this system gives useful information about the drapability of obstacles of many shapes and also poses interesting theoretical questions concerning well-posedness, smoothness and computability of the solutions.
Symplectic ID
1135580
Favourite
Off
Publication type
Journal Article
Publication date
07 Jan 2021
Please contact us for feedback and comments about this page. Created on 30 Sep 2020 - 08:28.